Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2016, 9:43 AM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 9:43 AM CDT (14:43 UTC)
- Expired
- May 2, 2016, 10:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Dickson County, TN
The radar
The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:00 AM CDT | HAIL 1 | 2 N Charlotte, TN | DELAYED REPORT. DICKSON HERALD FACEBOOK PAGE HAD A REPORT OF QUARTER SIZE HAIL NEAR CHARLOTTE |
| May 2, 10:12 AM CDT | HAIL 0.7 | 7 Ne Charlotte, TN | PEA TO DIME SIZE HAIL NEARLY COVERED THE GROUND IN THE 1400 BLOCK OF MAPLE VALLEY ROAD |
| May 2, 10:12 AM CDT | HAIL 0.88 | 7 Ne Charlotte, TN | PEA TO NICKLE SIZE HAIL NEARLY COVERED THE GROUND IN THE 1400 BLOCK OF MAPLE VALLEY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
249
WUUS54 KOHX 021443
SVROHX
TNC021-043-021530-
/O.NEW.KOHX.SV.W.0033.160502T1443Z-160502T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
943 AM CDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE...
NORTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1030 AM CDT
* AT 943 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF DICKSON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...CHARLOTTE...VANLEER AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3621 8699 3611 8751 3620 8754 3625 8753
3626 8751 3632 8729 3639 8708
TIME...MOT...LOC 1443Z 248DEG 26KT 3619 8746
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER3 follow-up statements
241
WWUS54 KOHX 021455
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 AM CDT MON MAY 2 2016
TNC021-043-021530-
/O.CON.KOHX.SV.W.0033.000000T0000Z-160502T1530Z/
CHEATHAM TN-DICKSON TN-
955 AM CDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR CENTRAL CHEATHAM AND NORTHEASTERN DICKSON COUNTIES...
AT 954 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
DICKSON...OR NEAR CHARLOTTE...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...CHARLOTTE...VANLEER AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3621 8699 3615 8743 3627 8746 3632 8729
3639 8708
TIME...MOT...LOC 1454Z 247DEG 24KT 3622 8738
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER438
WWUS54 KOHX 021507
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CDT MON MAY 2 2016
TNC021-043-021530-
/O.CON.KOHX.SV.W.0033.000000T0000Z-160502T1530Z/
CHEATHAM TN-DICKSON TN-
1007 AM CDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR CENTRAL CHEATHAM AND NORTHEASTERN DICKSON COUNTIES...
AT 1007 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF WHITE BLUFF...OR 12 MILES NORTH OF DICKSON...MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3623 8700 3618 8733 3630 8736 3632 8729
3639 8708
TIME...MOT...LOC 1507Z 247DEG 22KT 3625 8729
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER018
WWUS54 KOHX 021518
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 AM CDT MON MAY 2 2016
TNC021-043-021530-
/O.CON.KOHX.SV.W.0033.000000T0000Z-160502T1530Z/
CHEATHAM TN-DICKSON TN-
1018 AM CDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR CENTRAL CHEATHAM AND NORTHEASTERN DICKSON COUNTIES...
AT 1018 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
ASHLAND CITY...OR NEAR BELLSBURG...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3625 8701 3621 8726 3632 8729 3639 8708
TIME...MOT...LOC 1518Z 239DEG 21KT 3628 8723
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:00 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 2, 6:00 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 600 AM CDT MON MAY 2 2016 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... ALL IS QUIET ACROSS THE MID-STATE THIS MORNING AFTER SEVERAL THUNDERSTORMS WORKED THEIR WAY THROUGH THE AREA YESTERDAY AFTERNOON. AT FORECAST TIME...ALL OF MIDDLE TN REMAINS IN THE WARM SECTOR OF THIS PATTERN WE HAVE BEEN STUCK IN FOR THE LAST SEVERAL DAYS. DEW POINTS HOVER IN THE LOW 60S AND WHILE THIS IS GOING TO CHANGE OVER THE NEXT 24 HOURS...WE'RE GOING TO HAVE SOME THUNDERSTORMS TO DEAL WITH FIRST. THE FRONTAL BOUNDARY THAT WILL BE RESPONSIBLE FOR TODAY'S ACTIVITY IS JUST TO THE NORTHWEST OF CLARKSVILLE...STRETCHING FROM THE OHIO VALLEY SWWD THROUGH WEST TN AND INTO NORTHERN MS. THIS FRONT WILL SLOWLY WORK ITS WAY INTO OUR NORTHWEST COUNTIES OVER THE NEXT SEVERAL HOURS AND AS IT DOES SO...A COUPLE OF SHORTWAVES MIXED INTO THE SOUTHWEST FLOW ALOFT WILL TRAVERSE THE REGION. THESE SHORTWAVES WILL SPARK SHOWERS AND THUNDERSTORMS LATER THIS MORNING AND THROUGHOUT THE AFTERNOON FOR MOST...IF NOT ALL...OF THE MID-STATE. FORECAST SOUNDINGS ARE DECENT SOUTH OF THE FRONTAL BOUNDARY. WE SHOULD WARM INTO THE LOW TO MIDDLE 70S THIS AFTERNOON AND THIS...COUPLED WITH DEW POINTS IN THE LOW 60S AND THE FRONTAL BOUNDARY DRAPED OVER THE MID-STATE... SHOULD GIVE US ENOUGH CAPE FOR THE THUNDERSTORM ACTIVITY. HOWEVER... SHEAR WILL BE GREATLY LACKING FOR ANY REAL ORGANIZATION. FORECAST PWATS SPIKE A LITTLE IN THE AFTERNOON SO THESE STORMS SHOULD BE PROFICIENT RAIN MAKERS. EVERYBODY SOUTH OF I-40 SHOULD SEE ONE HALF TO ONE INCH OF RAIN. THIS WON'T BE ENOUGH FOR FLOODING...SO THE ONLY THING TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK FOR TODAY WILL BE AN EXTREMELY MARGINAL RISK OF SMALL HAIL AND GUSTY WINDS THROUGH THE AFTERNOON HOURS. THE FRONTAL BOUNDARY SHOULD FINALLY EXIT THE MID-STATE BY MIDNIGHT TONIGHT LEAVING JUST A COUPLE OF REMNANT SHOWERS FROM SUNSET UNTIL THEN. THE PASSING OF THIS FRONTAL BOUNDARY WILL MARK THE BEGINNING OF A FAIRLY DRASTIC ATMOSPHERE CHANGE COMPARED TO WHAT WE HAVE SEEN OVER THE LAST WEEK OR WEEK AND A HALF. TWO SHORTWAVES THAT WILL WILL ROUND THE BASE OF THE LARGER TROUGH OVER THE CONUS WILL BRING SMALL RAIN CHANCES TUESDAY AND WEDNESDAY AFTERNOONS...AS WELL AS SOME MARKEDLY COOLER AIR. TUESDAY THROUGH THURSDAY WE'LL SEE TEMPERATURES...BOTH AFTERNOON HIGHS AND MORNING LOWS...WELL BELOW NORMALS FOR THIS TIME OF THE YEAR. THURSDAY LOOKS TO PROVIDE THE COOLEST TEMPERATURES OF THE WEEK WITH MORNING LOWS IN THE 40S FOR EVERYONE AND DAYTIME HIGHS IN THE 60S. ONCE THE SECOND OF THESE TWO SHORTWAVES MAKES IT THROUGH THE MID- STATE WEDNESDAY AFTERNOON/EVENING...THAT'S IT FOR THE RAIN UNTIL PROBABLY TUESDAY OF NEXT WEEK. WE'LL SEE A GRADUAL WARMUP FROM FRIDAY RIGHT THROUGH THE WEEKEND WITH 80S RETURNING AREA-WIDE BY SUNDAY AS HIGH PRESSURE SETTLES BACK INTO THE REGION. && .AVIATION... 12Z TAF DISCUSSION. BNA/CKV/CSV...SURFACE FRONT IS JUST PAST BNA THIS HOUR, WITH SCATTERED SHOWERS OCCURRING RIGHT ALONG THE FRONTAL BOUNDARY. THE FRONT WILL MAKE SLOW PROGRESS ACROSS MIDDLE TENNESSEE TODAY, NOT MOVING EAST OF THE PLATEAU UNTIL AFTER 00Z. SOME CONVECTION WILL OCCUR AROUND THE MID STATE TODAY, THE HEAVIEST OF WHICH WILL REMAIN ON THE WARM SIDE OF THE FRONT, BUT A FEW POST-FRONTAL CELLS WILL OCCUR, TOO. DESPITE NEAR-SATURATION OF THE BOUNDARY LAYER OVERNIGHT, WINDS SHOULD STAY UP ENOUGH TO KEEP FOG FROM BECOMING DENSE. BUT LOOK FOR IFR CIGS AT CSV BY 06Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........08 LONG TERM..................UNGER
Hazardous weather outlook, May 2, 5:13 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT MON MAY 2 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-031015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 513 AM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL DEVELOP FROM LATE MORNING THROUGH THE AFTERNOON MAINLY SOUTH OF I-40. SMALL HAIL AND STRONG WIND GUSTS ARE POSSIBLE WITH TODAY'S STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY. ROSE
In the hours before
Local storm report, May 2, 8:08 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 NW FAIRVIEW 36.03N 87.18W
05/01/2016 E1.00 INCH WILLIAMSON TN TWITTER
DELAYED REPORT. TSPOTTER REPORT OF QUARTER SIZE HAIL AT
I-40 AND HIGHWAY 96 EXIT
&&
EVENT NUMBER OHX1600415
SHAMBURGERLocal storm report, May 2, 8:44 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BURNS 36.05N 87.31W
05/01/2016 E0.50 INCH DICKSON TN BROADCAST MEDIA
DELAYED REPORT. MARBLE SIZE HAIL AND HIGH WINDS
REPORTED IN BURNS.
&&
EVENT NUMBER OHX1600416
SHAMBURGERLocal storm report, May 2, 8:52 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 8 ESE CLARKSVILLE 36.51N 87.22W
05/01/2016 MONTGOMERY TN EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN IN THE
SANGO AREA
&&
EVENT NUMBER OHX1600417
SHAMBURGERSpecial weather statement, May 2, 9:27 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 AM CDT MON MAY 2 2016
TNZ023>025-021530-
DICKSON TN-HUMPHREYS TN-HOUSTON TN-
927 AM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMPHREYS...
SOUTHEASTERN HOUSTON AND CENTRAL DICKSON COUNTIES UNTIL 1030 AM
CDT...
AT 926 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCEWEN...OR 10 MILES EAST OF WAVERLY...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DICKSON...MCEWEN...CHARLOTTE...VANLEER AND SLAYDEN.
LAT...LON 3632 8742 3632 8731 3631 8730 3632 8729
3631 8720 3614 8718 3604 8766 3619 8774
TIME...MOT...LOC 1426Z 246DEG 21KT 3613 8761
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:27 AM CDT | Special Weather Statement | OHX | Dickson | 63 min |
| May 2, 10:16 AM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| May 2, 10:29 AM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 2, 11:11 AM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| May 2, 11:45 AM CDT | Special Weather Statement | OHX | Fentress | 30 min |
| May 2, 12:08 PM CDT | Special Weather Statement | OHX | Van Buren | 37 min |
| May 2, 12:15 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 45 min |
| May 2, 12:56 PM CDT | Special Weather Statement | OHX | Grundy | 34 min |
| May 2, 1:13 PM CDT | Special Weather Statement | OHX | Van Buren, Warren | 32 min |
| May 2, 1:49 PM CDT | Special Weather Statement | OHX | White | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.